Discussions that mention morphine

Pain Management board


I'm taking 60 mg of Kadian BID with 30 mg Roxicodone for bt.

The information sheet for the Kadian (which, like AVINZA, is a la morphine) suggets that if you get naseau, you should take the med and then lie on your back for 1-2 hours afterward.

Nasaeu is also a symptom commonly seen with morphine that does go away after repeated doses.

Good Luck.

Alan
The first time I took Avinza (a single 30mg capsule) I felt nauseas (I don't know how to spell it) for 20 minutes or so, then I felt really high for the next hour, but I had never taken Morphine before so that was expected.

With a short acting Morphine, you're supposed to take it every 4-6 hours from what I've found - my Dr. gave it for breakthrough with a 4-6 hour dosing reccomendation. If that holds true, then a 30mg supposed 24 hour formula should go on the same principle, but I'm not exactly sure and I haven't seen any testing/research on this.

If it did go by a 4 hour release schedule, then that 30mg would be 5mg every 4 hours (there are six four hour periods in a day, so 30/6 = 5).

On the other hand, if it went by 6 hours, then it would be 7.5 every 6 (there are four six hour periods, so 30/4 = 7.5). It would also mean that the first dose would release immediately.

That's just specualtion on my part. My Dr made a comment that 9 to 10% of the dose releases right away, but that throws off any "evenness" for the rest of the doses.

I take 120mg a day now: I went from 30 to 60 after a few months, then from 60 to 90 a few months later. After being on 90 for 3 years, I moved to 120 this past April. I love Avinza! It still makes me high sometimes (I get super relaxed and can't stop talking), but the pain relief is superb, leaving me at a 3-4 on most days. Unfortunately I still have bad days with 6-8 pain, but they're rare (they come with neck pain).
Hi Bulletin...I took Avinza a couple of years ago and it does contain immediate release + extended release pellets. I don't know how much is released immediately, however. I was taking 120 mgs. I didn't take it for very long. Morphine has never helped me pain wise and it made me very, very nauseated/vomiting. I hope this works for your pain. Do you have any phenergan for the nausea? Your doc could call you in some over the phone. Take care and bye for now. :)
I take 30 mgs of Avinza daily. There is an immediate release portion that kicks in within 30 minutes-2 hours depending on if you take it with food (I take it with food so the immediate release is more controlled and sustained...if I take it on an empty stomach I get sleepy and nauseous). The extended-release pellets are supposed to release at different intervals during the day (ie some at 2hrs, some at 4hrs, etc.) so that you sustain a steady blood level of morphine. Basically, you are getting short bursts in time intervals that keep your blood level as steady as possible.
As far as using phenergan, it is a great drug, but can make you very sleepy. It also potentiates the morphine and makes it stronger. I have both phenergan and another medication, called Reglan, on hand for nausea. I really like the Reglan because it doen't make you drowsy and it does not add to the side effects of the Avinza.
Good Luck!
txmomof3
Hey BB25

As already mentioned, Avinza does have both an immediate release and sustained release. Unlike Kadian which is only sustained release. Both meds are q24 meaning that they can be dosed once daily, however, twice daily seems to work best for most people.

I read one medical study about Avinza that says 10% is released immediately and the remaining 90% is sustained over the 24 hours.

Nausea is pretty common with Morphine in the beginning. Any of the pure opiates like Morphine and Codeine are much more common for nausea than the semi-synthetics like Hydrocodone. However, this side effect usually goes away with time. Someone mentioned Phenegran for nausea. Its pretty common in the hospital with pain meds and works pretty good in my opinion. It can make you drowsy though. Vistaril works pretty good as well.

I'm sure the nausea will go away soon. Its just one of those great side effects of Morphine...

Take Care
You might get a little more nauseous but nothing substantial. If it doesn't go away in a week definately call your doctor. You are on an extremely low dosage of Avinza, what where you on prior to that? If 10% does release then you're only getting 3mg at first which is not much.

Also do you happen to drink coffee or anything with caffiene? I noticed that when I drink too much coffee in the morning after taking my meds I get terribly nauseous, even if I've eaten. I've had to reduce my caffiene intake lately because it's making me so sick that I'm loosing weight. I am trying to stop drinking it totally and go with caffiene free beverages because I do know that's my source of nausea. It also causes me to stay awake with severe insomnia so I have to take meds to fall asleep and hope each night they work.

You may be sensitive to morphine itself, many individuals are. I am very sensitive to Oxycontin and can't even take it as it makes me violently ill.